Yesterday, I had Juvederm for the first time. Being a bit afraid, I opted for the most bothersome area: the marionette lines. I had a total of one syringe (1/2 on each side). From the front, there is a subtle improvement, which is fine for me. However, from my side profile, it looks like I'm holding cotton balls between my lower cheek and gum. One side has more swelling, but the bruising is mild. Is this typical swelling or was too much injected? How can you tell if it's just swelling or too much product was injected? Thanks.
Swelling or Too Much Juvederm?
Doctor Answers (10)
Time will tell
Juvederm is made from a natural skin substance called Hyaluronic acid. It attracts water, which is how if fills in depressions in your skin. Sometimes it may take a week or so for the Juvederm to reach a balance in terms of how much fluid it holds.
It can de difficult to tell, early on, if an area has too much Juvederm or if it is swelling (or both). The best thing to do is to give it a week or two and then decide if you are happy with the result. If you are not, the Juvederm can be dissolved with an injection of Hyaluronidase, which is simple and very safe. Within a day you will return to the way things were before the treatment.
Hope this helps.
You are probably experiencing normal swelling post-injection
It sounds like you are experiencing a bit of swelling post-injection--which is very normal. I always discuss with my patients the potential for bruising, swelling or both after receiving injectible fillers. Just be patient for several days, and most likely your face will settle in to its new look. Obviously, if the swelling persists or worsens, have your surgeon re-evaluate you. Thanks for your question, and good luck!
Call the office for reassurrance
A single vial of Juvederm in the areas you have described seems reasonable and should not result in an abnormal amount of volume enhancement in your injection area. Of course this will have to do with the degree of the marrionette lines you started with and the size of the area your doctor injected with Juvederm. I would give the office a call. There is still plenty of time to manually smooth out any areas where there simply is too much filler, or your doctor can reassure you that your "Godfather" appearrance is normal post-injection edema. If there is too much filler, there is always Hyaluronidase.
You might also like...
Swelling after juvederm
Swelling after juvederm is fairly common this should subside over a few days. If the juvederm is a bit lumpy you can actually massage it to soften it a bit.
If only one syringe was divided between the two areas, it is unikely that you have had too much injected. That would be improbable.
Give it at least two weeks to settle and for you to become accustomed to your new look.
If, at that point, you still feel you are too large, then you could have hyaluronidase injected.
Some swelling after Juvederm or Restylane is normal.
One day after injection with Restylane or Juvederm, some signficant swelling is completely normal, so don't be alarmed. It is helpful to use ice packs on and off to minimize this, but to a degree it is a normal part of how the hyaluronic acid fillers work. They absorb water first, and then they settle in. Check again in a week or two to see if the swelling has decreased, and don't be totally surprised if it takes an extra week or two. Filler is a three-dimensional art, so you are right to look from all angles. If you are not happy, see your physician again. Always make sure you see a board-certified dermatologist or plastic surgeon.
Swelling after Juvederm
Juvederm is an excellent hyaluronic acid based injectable that can be used effectively for facial contouring.
Juvederm is commonly used around the lips, the smile lines, the marionette lines, under deep wrinkles, under deep scars, and even under the area of the eye.
After an injection, patients should anticipate swelling. If your swollen one day later this is not uncommon. Your best bet is to place a cold compress on to this area and to keep your head elevated. The swelling should go down rapidly and you will be able to see your real Juvederm result
Give it two weeks to evaluate results of the treatment
One syringe divided between two sides in that area is a reasonable amount so the likely hood of it being too much is not high. You are most likely experiencing swelling.
At one day it is too soon to see the final effect due to swelling and sometimes bruising. For reassurance, you should call your doctor's office and ask to come in for a follow up within a week. He or she can evaluate your results and even perform massage to the product if needed.
If your doctor took before pictures, you can also do some after pictures to see the amount of correction you have. Usually the final effect is seen at about two weeks The most important decision you make about any medical aesthetic treatment is the choice of your physician. You can obtain a list of board certified plastic surgeons by visiting www.surgery.org. This is the website for the American Society for Aesthetic Plastic Surgery, a member group of board certified plastic surgeons who specialize in cosmetic or aesthetic plastic surgery.
Web reference: http://www.danmillsmd.com
The swelling should resolve by 2 weeks.
Juvederm can swell considerably the first several days after injection. What you are experiencing is totally normal. You should have a very good idea of the final result within 2 weeks.
What you are experiencing is probably the normal swelling on the first day after the injection. Give it several more days and if it persists, talk to your doctor.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.